Big V Bald

Discussion in 'Diet & Nutrition' started by imported_foreverfun, Nov 15, 2006.

  1. At the doctor today I got a prescription for Propecia, an anti balding medication. I don't know very well how it works, but i think it has to do with supressing testosterone. Does anyone know if it will decrease my muscle growth bc of lowered testosterone levels.....?

    Has anyone come across research regarding it.
     
  2. Totentanz

    Totentanz Super Moderator Staff Member

    Propecia surpressed DHT, not testosterone itself... so you will probably be okay. However, I have heard horror stories of men being surpressed by Propecia, experiencing testicular shrinkage and in some cases even claiming to have gotten gyno from Propecia. Who knows. I haven't done much reading into it - I'm cursed with thick, curly hair, but it would be worth looking into if you are concerned.
    Or... just go bald and keep working out, since being bald apparently makes you look more bad assed.
     
  3. FireFighter

    FireFighter New Member

    In just my own opionion...I wasn't going bald but I walked into the bathroom one day with a pair of hair clippers and shaved it off. I got enough to have stubble but not much more than that.

    The best part about it all was the fact that I not only do I no longer have to go to get a hair cut every two weeks or so, but now I get out of the shower...dry what hair I have...and I'm done.

    That's just my two cents...but everyone I know that took the clippers to their head have absolutely loved it.

    Good luck
     
  4. i would totally shave my head, but i work for a hair salon, so styled hair is kind of a professional requirement.

    thanks for the advices though.
     
  5. JoeG

    JoeG New Member

    Some stuff that increases blood flow to the scalp can also help but you need to stay on it forever. Ex: rogaine.....

    i guess its somethn to think about

    I dont see how testosterone could help; studies actually show bald men tend to have higher testosterone levels....

    So in addition to being more bad ass like Totentanz said you can also appear to have more testosterone haha
     
  6. Peak_Power

    Peak_Power New Member

    Read this article:

    http://en.wikipedia.org/wiki/Propecia

    "Propecia (and other products containing finasteride) cause a rise in testosterone levels because testosterone that would normally be converted into DHT remains testosterone. Continual high levels of testosterone in the body could possibly have negative side effects. "

    That's good.

    "Artificially low levels of DHT in the body could cause some unwanted conditions. DHT is an antagonist of estrogen. Men’s bodies also produce the female hormone estrogen in the adrenal glands, although this is just one-tenth of the estrogen that premenopausal women produce in their ovaries. By reducing DHT with drugs, a man’s protection from the effects of estrogen may also be reduced. This could result in gynecomastia."

    That's bad.
     

Share This Page